Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2007, 4:04 PM EDT for Monroe County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2007, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 26, 2007, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:27 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 26, 2:27 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 227 PM EDT TUE JUN 26 2007 .SHORT TERM (TONIGHT AND WEDNESDAY)... CONVECTION A LITTLE ON THE SUPPRESSED SIDE RIGHT NOW BUT SURFACE WILL CONTINUE TO HEAT UP. APPARENTLY UPPER RIDGING WITH AXIS EAST OF THE WFO IS HAVING MORE OF AN INFLUENCE ON SUPPRESSING DEVELOPMENT WHICH IS WHAT WE WERE FORECASTING TO OCCUR FOR THIS TIME PERIOD A FEW DAYS AGO. THE BEST COVERAGE IS IN THE TERRAIN ALONG THE NORTH CAROLINA BORDER. MAY TWEAK PREVIOUS FORECAST FOR TONIGHT BASED ON TRENDS. BASICALLY STAYED WITH SLIGHT CHANCE PROBABILITY FOR CONVECTION ON WEDNESDAY BUT BUMPED UP MAJOR TERRAIN AREAS DUE TO OROGRAPHIC LIFT. CONCERNING TEMPERATURE FORECAST STAYED QUITE CLOSE TO BLEND OF GUIDANCE. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... HIGH PRESSURE RIDGE WILL BEGIN TO GIVE WAY ON WEDNESDAY NIGHT AND THURSDAY AS AN UPPER TROUGH APPROACHES FROM THE NORTHWEST. EXPECT ANOTHER ROUND OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ON THURSDAY...WITH THE BEST CHANCES NORTH WHERE INSTABILITY WILL BE A LITTLE BETTER. MOISTURE ADVECTION INCREASES ON FRIDAY AHEAD OF THE TROUGH AND ASSOCIATED SURFACE FRONT. PRECIPITABLE WATER VALUES RISE TO OVER 1.7 INCHES WITH MLCAPES NEAR 1500 J/KG...AND MODELS SHOW A PRE-FRONTAL TROUGH OVER THE AREA ON FRIDAY. GIVEN THE INSTABILITY...SOME POTENTIAL FOR SEVERE STORMS WILL EXIST. WILL RAISE POPS TO LIKELY IN THE NORTH. THE FRONT MOVES INTO THE AREA FRIDAY NIGHT...AND MORE STABLE AIR SHOULD BEGIN TO INFILTRATE THE NORTH ON SATURDAY. THE UPPER TROUGH AXIS WILL BE MOVING THROUGH ON SATURDAY...SO HIGHEST POPS WILL BE IN THE SOUTH. THE FRONT WILL PUSH THROUGH THE AREA AND END ALL POPS BY MIDNIGHT SATURDAY NIGHT. THE UPPER TROUGH WILL BE EAST OF THE AREA...AND HIGH PRESSURE WILL SLOWLY DROP SOUTH OUT OF CANADA...BRINGING DRIER AIR TO THE REGION. SUNDAY THROUGH TUESDAY WILL BE DRY WITH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 92 70 91 71 / 30 30 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 90 69 90 71 / 30 30 30 30 30 OAK RIDGE, TN 68 90 69 90 71 / 30 30 30 30 30 TRI CITIES AIRPORT, TN 65 89 66 87 68 / 30 30 30 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TH
Hazardous weather outlook, Jun 26, 5:00 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE JUN 26 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-270900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Local storm report, Jun 26, 10:22 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1022 AM EDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG PAINT ROCK 35.74N 84.52W
06/25/2007 ROANE TN LAW ENFORCEMENT
TWO TREES DOWN AT PAINT ROCK. REPORTED BY DISPATCH.
&&
GRCSpecial weather statement, Jun 26, 3:01 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT TUE JUN 26 2007 TNZ071-073-074-261930- NORTH SEVIER-NW BLOUNT-SEVIER SMOKY MOUNTAINS- 301 PM EDT TUE JUN 26 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND SEVIER COUNTIES... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF PIGEON FORGE....MOVING NORTHEAST AT 10 TO 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
Local storm report, Jun 26, 3:35 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG CHARLESTON 35.29N 84.76W
06/25/2007 BRADLEY TN PUBLIC
FEW TREES DOWN NEAR CHARLESTON JUST OFF HWY 11. REPORTED
BY PUBLIC.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:03 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 27 min |
| Jun 26, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 29 min |
| Jun 26, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.